Hail, Bollinger
- When
- April 30, 8:28 PM CST
- Where
- Bollinger County, 8 mi W of Marble Hill
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.300, -90.117
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Apr 30, 12:54 PM CST, 7 hours 34 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 154 PM CDT TUE APR 30 2002 SPLIT FLOW PATTERN MAKING FOR A TRICKY FORECAST. SIMILAR PATTERN SETTING UP FOR OUR CWA OVER THE NEXT 24-30 HOURS THAT HAS BROUGHT US SEVERAL ROUNDS OF SEVERE WEATHER OVER THE PAST 7 OR 8 DAYS. 12Z MODEL RUNS HAVING DIFFICULTY DECIDING WHAT TO DO WITH THE WARM FRONT BETWEEN NOW AND EARLY WEDNESDAY MORNING. ETA/NGM TAKE MCS OVER NE AR AND MOVE IT OFF TO THE EAST THIS EVENING WITH VERY LITTLE CONVECTION THEREAFTER. THIS WOULD PROMPT LIKELY POPS ACROSS THE SOUTHERN HALF WITH MAINLY EVENING WORDING. THE AVN IS MORE AGGRESSIVE AT THE ONSET FURTHER NORTH OVER THE CWA WHICH MATCHES UP OKAY WITH KSGF RADAR. BY 12Z WEDNESDAY MORNING ALL MODELS HAVE WARM FRONT ALONG OR JUST NORTH OF THE KY/TN BORDER. THE BIG QUESTION IS WHETHER OR NOT THE ATMOSPHERE WILL BE WORKED OVER TOO MUCH TO PRODUCE WIDESPREAD CONVECTION IN THE WAKE OF THE MCS. AVN MOS NUMBERS LOOK TOO HIGH AND NGM MOS TOO LOW...SO WILL GO SOMEWHERE IN BETWEEN. ANY STORMS THAT DO BECOME SEVERE NORTH OF THE WARM FRONT TONIGHT ARE CAPABLE OF PRODUCING LARGE HAIL AND POSSIBLY AN ELEVATED SUPERCELL. WEDNESDAY MORNING THE WARM FRONT WILL LIFT TO THE NORTH OF THE CWA PUTTING US IN THE WARM SECTOR. APPROACHING COLD FRONT SHOULD BEGIN TO CROSS THE CWA WEDNESDAY EVENING. AHEAD OF THE FRONT WITH TEMPS EXPECTED FROM THE UPPER 70S TO LOWER 80S AND DEWPOINTS IN THE MID TO UPPER 60S...LIS EXPECTED TO REACH DOWN INTO THE -5 TO -7 RANGE TOMOROW AFTERNOON. COINCIDENT WITH THE INSTABILITY MODELS SHOWING CAPE IN EXCESS OF 3000 AND HELICITY IN EXCESS OF 500. NEEDLESS TO SAY...WEDNESDAY LOOKS UGLY WITH MULTIPLE ROTATING STORMS WITH STRONG AND VIOLENT TORNADOES POSSIBLE. THINK RW/TRW WILL LINGER INTO WEDNESDAY NIGHT ACROSS THE SE HALF OF THE CWA SO WILL KEEP CHC POPS THERE. ON THURSDAY AVN SHOWING DECENT MOISTURE ALONG AND NORTH OF THE FRONT ACROSS THE SE HALF OF THE CWA. HIGH PRESSURE WILL RULE FROM THURSDAY NIGHT THROUGH SATURDAY. BY SATURDAY EVENING THE NEXT SYSTEM WILL MOVE ACROSS THE REGION AND PRODUCE RW/TRW. WE THEN REVERT BACK TO A SW FLOW ALOFT PATTERN BRINGING CHUNKS OF ENERGY ACROSS THE AREA WHICH WILL TAP INTO THE EVER PRESENT GULF MOISTURE TO PRODUCE SCATTERED RW/TRW. FOR TEMPS...WILL GO WITH A FWC/MAV MOS COMPROMISE. .PAH...NONE. PACKETT
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-302200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 407 PM CDT TUE APR 30 2002 ...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA... THREATS... THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ACROSS THE QUAD STATE THIS AFTERNOON INTO TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ALONG AND SOUTH OF AN ELKTON KENTUCKY TO PINCKNEYVILLE ILLINOIS LINE. AREAS WITHIN THE QUAD STATE REGION NORTH OF THIS LINE CAN STILL EXPECT SHOWERS AND THUNDERSTORMS...BUT SHOULD REMAIN BELOW SEVERE LEVELS. THERE CONTINUES TO BE A MODERATE RISK OF SEVERE WEATHER ACROSS THE ENTIRE QUAD STATE REGION WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. DISCUSSION... A WARM FRONT...ASSOCIATED WITH A LOW PRESSURE SYSTEM OVER THE CENTRAL PLAINS...WILL LIFT NORTH TOWARD THE QUAD STATE THIS EVENING. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE DEVELOPING ALONG AND NORTH OF THE FRONT THIS AFTERNOON AND INTO TONIGHT. HOW FAR NORTH THIS BOUNDARY WILL REACH BY EARLY WEDNESDAY MORNING REMAINS UNCERTAIN...BUT CURRENT PROJECTIONS PLACE IT IN AN EAST-WEST ORIENTATION ALONG THE SOUTHERN BORDERS OF KENTUCKY AND MISSOURI. THE MAIN SEVERE THREAT WITH THIS SCENARIO WILL BE LARGE HAIL ALONG AND NORTH OF THE FRONT. SOUTH OF THE BOUNDARY...DAMAGING WINDS WILL ALSO BE POSSIBLE. ON WEDNESDAY...THE LOW PRESSURE SYSTEM IS FORECAST TO MOVE JUST TO THE NORTH AND WEST OF THE QUAD STATE REGION. WITH PLENTY OF LOW LEVEL MOISTURE...A VERY UNSTABLE AIRMASS...AND STRONG WIND SHEAR IN PLACE OVER THE REGION...STRONG TO SEVERE THUNDERSTORMS ARE LIKELY WEDNESDAY AFTERNOON AND INTO WEDNESDAY EVENING. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS...ALONG WITH POSSIBILITY OF STRONG AND VIOLENT TORNADOES. PLEASE MONITOR NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR ADDITIONAL STATEMENTS CONCERNING THIS DEVELOPING AND POSSIBLY DANGEROUS STORM SYSTEM. SPOTTER ACTIVATION... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON INTO TONIGHT...THEN AGAIN WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. && JAP
MOZ076-086-087-100-107>111-114-010027- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 626 PM CDT TUE APR 30 2002 ...SEVERE THUNDERSTORM WATCH 190 CANCELLED FOR PARTS OF SOUTHEAST MISSOURI... THE NATIONAL WEATHER SERVICE HAS CANCELLED THE SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES IN SOUTHEAST MISSOURI. BUTLER...CARTER...RIPLEY...WAYNE...BOLLINGER...STODDARD...NEW MADRID...PERRY...CAPE GIRARDEAU AND SCOTT. THE ATMOSPHERE HAS STABILIZED SOMEWHAT OVER MUCH OF SOUTHEAST MISSOURI...AND THE MAIN THREAT OF SEVERE WEATHER HAS ENDED FOR THE NEXT SEVERAL HOURS. HOWEVER...ISOLATED STORMS COULD BRIEFLY REACH SEVERE LEVELS...SO PERSONS IN SOUTHEAST MISSOURI SHOULD CONTINUE TO KEEP AN EYE ON THE WEATHER THIS EVENING. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE TONIGHT AS ANOTHER DISTURBANCE EJECTS EAST FROM THE SOUTHWESTERN UNITED STATES...AND INTERACTS WITH THE WARM FRONT OVER THE REGION. MEFFERT
The Paducah radar (KPAH), 122 km away, was scanning. The volume nearest the first event began at 02:27 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5292587.